Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Replacement for AZT
Nov 7, 2004

I am wanting to remove AZT from my cocktail in light of the info coming out about it's possible contribution to lipoatrophy. I haven't failed any meds, I'm undetectable for about six years now since starting therapy. My t-cell count is above 600. I'm currently taking Trizavir. What would be a suggestion for replacing the AZT component with regard to avoiding further lipo contributing drugs?

Response from Dr. Lee

You should discuss this carefully with your doctor. One thing you should be aware of is that all the nucleosides have been associated with lipoatrophy to some extent. In fact on the spectrum of intensity of association, AZT is in the middle or to the lesser side compared to some of the others such as D4T. Sorry to say there is no regimen that is entirely without side effects. You may want to add a protease inhibitor or a non-nucleoside and go with the nucs Ziagen and Epivir which are the other components of the Trizivir. These two nucs are also available in a combo pill called Epzicom and when used with a third med (a PI or non-nuc) can be very effective.

Be well.



Previous
Dosing time adjustment?
Next
med vacation supplemental info

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement